Alert archive / South Dakota / Special Weather Statements in 2014

Special Weather Statement, NWS Rapid City, SD

July 23, 2014Custer County, Pennington County, South Dakota

NWS Rapid City, SD issued this special weather statement at Jul 23, 2014, 1:08 AM MDT for Custer County, Pennington County, South Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 1:08 AM MDT (07:08 UTC)
Expired
Jul 23, 2014, 1:45 AM MDT
In force
37 min
Issued by
NWS Rapid City, SD

Counties Custer County, SD, Pennington County, SD

The radar

The Rapid City radar (KUDX), 29 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 1:15 AM MDTTSTM WND GST 602 W Hayward, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 7.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WWUS83 KUNR 230708
SPSUNR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
108 AM MDT WED JUL 23 2014

SDZ026-028>031-042-072>074-230745-
CENTRAL BLACK HILLS SD-CUSTER CO PLAINS SD-HERMOSA FOOT HILLS
SD-PENNINGTON CO PLAINS SD-RAPID CITY SD-SHANNON SD-SOUTHERN BLACK
HILLS SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD-
108 AM MDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER...CENTRAL
PENNINGTON...EXTREME SOUTHWESTERN MEADE AND NORTHWESTERN SHANNON
COUNTIES UNTIL 145 AM MDT...

AT 106 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOWNTOWN RAPID CITY
TO HAYWARD TO DOWNTOWN CUSTER...AND MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CENTER LAKE...
  ELLSWORTH AFB...
  RAPID VALLEY...
  BOX ELDER...
  CUSTER PARK GAME LODGE...
  HERMOSA...
  BLUE BELL...
  RAPID CITY AIRPORT...
  CAPUTA...
  FARMINGDALE...
  NEW UNDERWOOD...
  FAIRBURN...
  FOLSOM...
  RED SHIRT...
  OWANKA...
  WICKSVILLE...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 54 AND
94...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4411 10250 4372 10273 4357 10300 4374 10378
      4391 10339 4416 10328
TIME...MOT...LOC 0708Z 288DEG 38KT 4411 10315 4388 10327
          4374 10359

$$

CARSTENS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this special weather statement went out at Jul 22, 11:53 PM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 22, 11:53 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1153 PM MDT TUE JUL 22 2014

.SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT
ISSUED AT 154 PM MDT TUE JUL 22 2014

LATEST SFC ANALYSIS SHOW HIGH PRESSURE OVER THE CENTRAL
DAKOTAS/NEBRASKA WITH SOUTHERLY RETURN FLOW ALONG THE WESTERN
EDGE OF THE SFC HIGH OVER NERN WY AND FAR WRN SD. VIS SAT IMAGE
SHOWS CU DEVELOPING ALONG THE CONVERGENCE ZONE OVER THE HIGHER
ELEVATIONS OF THE BLACK HILLS AND ANOTHER N-S ORIENTED LINE OF
DEVELOPING CU OVER CAMPBELL COUNTY WY. NAM IS SHOWING A BAND OF
1500-2000J/KG SB CAPE EXTENDING FROM SC MT THROUGH NERN WY AND THE
BLKHLS AND INTO SWRN AND SC SD. IT LOOKS LIKE THE CAPPING
INVERSION WILL SOON ERODE OVER PARTS OF NERN WY...NWRN SD AND THE
BLKHLS SO EXPECT CONVECTION TO DEVELOP OVER THOSE AREAS AFT 21Z.
0-6KM SHEAR WILL INCREASE DURING THE LATE AFTN AS 40KT MID-LEVEL
NORTHWESTERLY WINDS COMBINE WITH 10KT EAST/SOUTHEAST BOUNDARY
LAYER FLOW. MESO MODELS INDICATE A FEW SUPERCELLS WILL DEVELOP
ALONG THE LOW LEVEL CONVERGENCE AREAS BY LATE AFTERNOON...TRACKING
SOUTHEASTWARD DURING THE EVENING. LARGE HAIL WILL BE THE MAIN
THREAT...BUT AS STORMS COLLAPSE DAMAGING WINDS POSSIBLE.

OVERNIGHT...UPPER LEVEL RIDGE CONTINUES TO BUILD OVER CWA WITH
DRY WEATHER EXPECTED AFT MIDNIGHT. LOWS NEAR GUIDANCE.

WEDNESDAY...UPPER/THERMAL RIDGE WILL BE LOCATED OVER THE NORTHERN
PLAINS WITH A LEE SIDE SFC TROUGH AND AN UPPER SHORTWAVE APPROACHING
DURING THE PERIOD OF PEAK HEATING IN THE AFTERNOON. LOW LEVEL
SOUTHEASTERLY FLOW WILL INCREASE THE 0-6KM BULK SHEAR. ISOLATED
SEVERE TSRA ARE EXPECTED. PERSISTENT MOISTURE CONVERGENCE WILL BE
LOCATED ALONG EASTERN SLOPES OF BLACK HILLS AND SUPERCELL FORECAST
MOVEMENT OVER THAT AREA WILL BE LESS THAN 10KTS BY 00Z. MODELS
INDICATE PRECIPITABLE WATER VALUES WILL BE 150 PERCENT OF NORMAL.
LOCALIZED HEAVY RAIN/FLASH FLOODING MAY BE POSSIBLE. TEMPERATURES
WILL WARM UP ON WEDNESDAY...AND COULD BE QUITE WARM WEDNESDAY NIGHT
GIVEN 30-40KT LOW LEVEL JET.

&&

.LONG TERM...THURSDAY THROUGH TUESDAY
ISSUED AT 154 PM MDT TUE JUL 22 2014

UPPER-LEVEL RIDGE WILL REMAIN OVER THE ROCKIES AND HIGH PLAINS
DURING THE LATTER PART OF THE WEEK...WITH VERY WARM CONDITIONS
PERSISTING. WEAK SHORTWAVE ENERGY WILL CONTINUE TO ROTATE AROUND THE
RIDGE AND BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS
THURSDAY AFTERNOON INTO THURSDAY NIGHT. A FEW STRONG TO SEVERE
STORMS LOOK POSSIBLE AGAIN. A STRONG SHORTWAVE TROF WILL THEN SLIDE
SOUTHEAST ACROSS SOUTH CENTRAL CANADA...WITH WEAKER ENERGY CROSSING
THE NORTHERN PLAINS FRIDAY NIGHT AND SATURDAY. THIS WILL BRING
ANOTHER CHANCE OF SHOWERS AND STORMS TO THE AREA.

AS THE SHORTWAVE TROF SLIDES EAST...THE UPPER RIDGE WILL RETROGRADE
WEST...BRINGING PREDOMINANTLY NORTHWEST UPPER FLOW TO THE NORTHERN
PLAINS. THIS WILL RESULT IN COOLER TEMPERATURES FOR THE REST OF THE
EXTENDED PERIOD...ALONG WITH MAINLY DRY CONDITIONS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1150 PM MDT TUE JUL 22 2014

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE FROM THE BLACK
HILLS THROUGH SOUTHWESTERN SOUTH DAKOTA...INCLUDING KRAP...THROUGH
12Z. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG
WIND GUSTS. VFR CONDITIONS WILL PREVAIL ELSEWHERE THROUGH THE
REST OF THE NIGHT AND INTO WEDNESDAY. ISOLATED THUNDERSTORMS ARE
POSSIBLE OVER NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA ON
WEDNESDAY AFTERNOON.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

SHORT TERM...10
LONG TERM...26
AVIATION...15
Hazardous weather outlook, Jul 22, 4:32 AM MDT, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
432 AM MDT TUE JUL 22 2014

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-231400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
432 AM MDT (532 AM CDT) TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA
THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL WILL BE THE MAIN
THREAT...BUT DAMAGING WINDS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON
AND NIGHT AND THEN AGAIN THURSDAY AFTERNOON AND NIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
OVER NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING OVER
NORTHWEST SOUTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREAT.

IN ADDITION...LOCALLY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS IS
POSSIBLE IN AND NEAR THE BLACK HILLS WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Special weather statement, Jul 23, 12:17 AM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1217 AM MDT WED JUL 23 2014

SDZ028-WYZ057-230645-
CENTRAL BLACK HILLS SD-WYOMING BLACK HILLS WY-
1217 AM MDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WESTON AND WESTERN
PENNINGTON COUNTIES UNTIL 1245 AM MDT...

AT 1215 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FOUR CORNERS...OR 17 MILES NORTH OF
DOWNTOWN NEWCASTLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEERFIELD...
  DEERFIELD RESERVOIR...
  MYSTIC...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4404 10425 4417 10418 4409 10362 4385 10363
TIME...MOT...LOC 0617Z 290DEG 25KT 4409 10409

CARSTENS
Local storm report, Jul 23, 12:19 AM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1219 AM MDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     TSTM WND GST     16 SE SUNDANCE          44.24N 104.15W
07/23/2014  M60 MPH          CROOK              WY   PARK/FOREST SRVC

&&

WFO UNR
Special weather statement, Jul 23, 12:35 AM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1235 AM MDT WED JUL 23 2014

SDZ026-028-230715-
CENTRAL BLACK HILLS SD-RAPID CITY SD-
1235 AM MDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PENNINGTON COUNTY UNTIL
115 AM MDT...

AT 1234 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MYSTIC...OR 12 MILES NORTHWEST OF HILL
CITY...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILL CITY...
  MYSTIC...
  SILVER CITY...
  PACTOLA RESERVOIR...
  JOHNSON SIDING...
  SHERIDAN LAKE...
  HISEGA...
  ROCKERVILLE...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 54 AND
55...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4388 10336 4398 10385 4414 10379 4415 10345
      4413 10327
TIME...MOT...LOC 0635Z 287DEG 26KT 4408 10368

CARSTENS
Special weather statement, Jul 23, 12:47 AM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1247 AM MDT WED JUL 23 2014

SDZ024-026-028>031-072>074-230730-
CENTRAL BLACK HILLS SD-CUSTER CO PLAINS SD-HERMOSA FOOT HILLS
SD-NORTHERN BLACK HILLS SD-PENNINGTON CO PLAINS SD-RAPID CITY
SD-SOUTHERN BLACK HILLS SD-SOUTHERN MEADE CO PLAINS
SD-STURGIS/PIEDMONT FOOT HILLS SD-
1247 AM MDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER...EXTREME
SOUTHEASTERN LAWRENCE...CENTRAL PENNINGTON AND SOUTHWESTERN MEADE
COUNTIES UNTIL 130 AM MDT...

AT 1244 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PIEDMONT TO PACTOLA
RESERVOIR TO 8 MILES WEST OF CRAZY HORSE MEMORIAL...AND MOVING EAST
AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HILL CITY...
  DOWNTOWN RAPID CITY...
  HISEGA...
  SHERIDAN LAKE...
  BLACK HAWK...
  CRAZY HORSE MEMORIAL...
  SYLVAN LAKE...
  ROCKERVILLE...
  MOUNT RUSHMORE...
  KEYSTONE...
  STOCKADE LAKE...
  CENTER LAKE...
  HAYWARD...
  RAPID VALLEY...
  BOX ELDER...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 44 AND
80...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4385 10388 4411 10358 4415 10356 4419 10355
      4427 10348 4427 10347 4413 10277 4390 10286
      4363 10320
TIME...MOT...LOC 0647Z 290DEG 38KT 4425 10338 4407 10345
          4385 10374

CARSTENS
Local storm report, Jul 23, 12:59 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1259 AM MDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             8 WSW HILL CITY         43.90N 103.72W
07/23/2014  E0.75 INCH       PENNINGTON         SD   TRAINED SPOTTER

&&

SRUDGE
Special weather statement, Jul 23, 1:08 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
108 AM MDT WED JUL 23 2014

SDZ026-028>031-042-072>074-230745-
CENTRAL BLACK HILLS SD-CUSTER CO PLAINS SD-HERMOSA FOOT HILLS
SD-PENNINGTON CO PLAINS SD-RAPID CITY SD-SHANNON SD-SOUTHERN BLACK
HILLS SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD-
108 AM MDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER...CENTRAL
PENNINGTON...EXTREME SOUTHWESTERN MEADE AND NORTHWESTERN SHANNON
COUNTIES UNTIL 145 AM MDT...

AT 106 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOWNTOWN RAPID CITY
TO HAYWARD TO DOWNTOWN CUSTER...AND MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CENTER LAKE...
  ELLSWORTH AFB...
  RAPID VALLEY...
  BOX ELDER...
  CUSTER PARK GAME LODGE...
  HERMOSA...
  BLUE BELL...
  RAPID CITY AIRPORT...
  CAPUTA...
  FARMINGDALE...
  NEW UNDERWOOD...
  FAIRBURN...
  FOLSOM...
  RED SHIRT...
  OWANKA...
  WICKSVILLE...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 54 AND
94...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4411 10250 4372 10273 4357 10300 4374 10378
      4391 10339 4416 10328
TIME...MOT...LOC 0708Z 288DEG 38KT 4411 10315 4388 10327
          4374 10359

CARSTENS

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:09 PM MDTSevere Thunderstorm WarningUNRPennington51 min
Jul 22, 6:26 PM MDTSevere Thunderstorm WarningUNRHarding, Perkins64 min
Jul 22, 6:40 PM MDTSevere Thunderstorm WarningUNRCuster, Pennington65 min
Jul 22, 7:15 PM MDTSevere Thunderstorm WarningUNRCuster45 min
Jul 22, 7:17 PM MDTSevere Thunderstorm WarningUNRButte, Harding, Perkins58 min
Jul 22, 7:32 PM MDTSevere Thunderstorm WarningUNRCuster28 min
Jul 22, 7:48 PM MDTSevere Thunderstorm WarningUNRFall River42 min
Jul 22, 7:59 PM MDTSevere Thunderstorm WarningUNRCuster31 min
Jul 22, 8:00 PM MDTSevere Thunderstorm WarningUNRButte, Meade, Perkins23 min
Jul 22, 8:18 PM MDTAreal Flood AdvisoryUNRFall River3 hr
Jul 22, 8:28 PM MDTSevere Thunderstorm WarningUNRFall River49 min
Jul 22, 9:07 PM MDTSpecial Weather StatementUNRPennington38 min
Jul 22, 11:58 PM MDTSpecial Weather StatementUNRLawrence47 min
Jul 23, 12:03 AM MDTSevere Thunderstorm WarningUNRLawrence27 min
Jul 23, 12:17 AM MDTSpecial Weather StatementUNRLawrence28 min
Jul 23, 12:35 AM MDTSpecial Weather StatementUNRCuster40 min
Jul 23, 12:47 AM MDTSpecial Weather StatementUNRPennington43 min
Jul 23, 1:11 AM MDTSevere Thunderstorm WarningUNRCuster, Pennington24 min
Jul 23, 1:39 AM MDTSevere Thunderstorm WarningUNRCuster36 min
Jul 23, 2:01 AM MDTSevere Thunderstorm WarningUNRFall River44 min
Jul 23, 2:30 AM MDTSevere Thunderstorm WarningUNRFall River51 min
Jul 22, 6:03 PM MDTSevere Thunderstorm WarningUNRWeston57 min
Jul 22, 9:34 PM MDTSevere Thunderstorm WarningUNRCampbell56 min
Jul 22, 10:26 PM MDTSevere Thunderstorm WarningUNRCampbell38 min
Jul 22, 10:53 PM MDTSevere Thunderstorm WarningUNRCrook38 min
Jul 22, 11:42 PM MDTSpecial Weather StatementUNRCrook33 min

Nearby

Special Weather Statements in South Dakota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.